Blacksmith Showcase and Classic

This event has passed

Please see the up to date event schedule for current events

In 2015, the Calgary Stampede is refreshing its blacksmithing programing to better showcase their skills for the full 10 days of the Stampede.  There will be something educational all 10 days that is more engaging to the diverse audience attending the 10 day show.

For the last weekend of the Calgary Stampede there will be a 3 day invitational competition called the Calgary Stampede Blacksmith Classic presented by Mustad.  This high impact, fast pasted competition is sure to bring some new excitement to the program. Located in both Country Trail and the Northern Lights Area, this competition is showcasing the best in both Canada and the United States.

For all competitors, please remember to book your room at the Carriage House Inn before May 15 as that is when the room block goes back into inventory!

Please remember that there will be no transporation provided this year.

Event Dates and Location

Event Dates: July 3–12, 2015
Location: Country Lane

IMPORTANT NOTICE

Please note the Calgary Stampede Blacksmith Classic presented by Mustad is a 3 day invitational competition.  The 4 teams have been selected. Once all the competitiors information is recieved, it will be posted o the website.

Schedule

Calgary Stampede Blacksmith Classic - July 10 – 12, 2015

Tentative Schedule - Times to be confirmed

(Updated March 31, 2015)

THURSDAY (Country Trail)

All day competitor practice

 

FRIDAY (Country Trail)

Judges Meeting – 9:00am – 10:00am

Class 401 - Two man (cob shoes) 60min

Teams have 4 go’s to build all 8 shoes
Front shoes

A pair of beveled cobs (which is a light draft shoe)
A pair of beveled cob bar shoes
Both pairs with the same dimensions

Hind shoes

A pair of hind cobs
A pair of hind cob bar shoes
Both pair with the same dimensions 

All shoes must have

Masselotte toe clipped
3/4 fullered
8 nails
Made from 1/2×1 stock*

All 8 shoes are to be judged against the other teams 8 shoes
Teams can build 8 shoes in any order but in any one go the team can only build two shoes by one person per go with the help of the striker
Times (15 min changeovers)

11:00-12:00, 12:15-1:15, 1:30-2:30, 2:45- 3:45

Class 402 - Individual speed class 15min

Shoe to be determined (Travis Koons Lateral Hind Bar Shoes)
Times (15 min changeovers)

4:30-4:45, 5:00-5:15, 5:30-5:45, 6:00-6:15

 

SATURDAY (Northern Lights Arena)

Class 403 - Team saddle horse 120min

Teams to shoe 2 saddle horses in 2 hours. Shoes must be masselotte toe clipped. Heel-Heel fullered. Nails to suit foot as while as bar stock. 10mm rule well apply. 
One fire but two anvils 
Judge well look at every trim. shoe fit and forging. And finish. Highs over all team score wins
Times (15min staggers)

11:00-1:00 (2 teams go) 11:15-1:15 (the other 2 teams go)

 

SUNDAY (Northern Lights Arena)

Class 404 - 4-man Daft horse 120min

Same as we have run in the past
Times (15min staggers)

11:00-1:00 (2 teams go) 11:15-1:15 (the other 2 teams go)

 

 

 

 

 

Entry Fees

Additional exhibitor passes may be purchased at $35 each. 

The Calgary Stampede reserves the right to limit the amount of additional exhibitor badges sold.

 

Awards

A total of $8,000 will be awarded to the top team

Daily Prizes and Awards

All prize money will be in Canadian Dollars and non-residents of Canada will be subject to a 15% withholding tax.

Rules

Rules:

For complete contest rules and regulations, click here(to be updated soon).  It is important to familiarize yourself with all the rules, as any deviation from the rules could result in disqualification.

GENERAL RULES

Health Regulations

Judges

The Calgary Stampede Classic is excited to welcome two accomplished and renowned blacksmiths to judge this year's competition.
 

Travis Koons, USA
Iain Ritchie, Canada

General

The Calgary Stampede Blacksmtih Classic presented by Mustad is proud to announce the Carriage House Inn, 9030 Macleod Trail South, Calgary, AB as their Host Hotel.

Don't forget to book accommodations for your stay in Calgary as soon as you can. The booking rate deadline  is May 15, 2015. When booking , you will need to identify yourself as a competitor in the Calgary Stampede Blacksmith Classic. 

 


One (1) exhibitor badge is included in each competitors entry. Additional badges can be ordered at a cost of $35 each by indicating on the entry form how many are required. The exhibitor badge must be presented at the gates in order to gain access to Stampede Park and also to gain access to areas limited to exhibitor's, such as the competition arena.

For more information, please contact:

Amy Evelein, Agriculture Program Coordinator
403.261.9159
aevelein@calgarystampede.com

Committee

Rob Hitchner (Chair), Doug Neal (Vice Chair), Erik Swanby (Past Chair), Roc Spence (Director Liaison), Janette Macmillan (Agriculture Manager), Amy Evelein (Agriculture Program Coordinator), Greg Art, Peter Bagg, Brooke Ballie, Colain Duret, Alex Hamilton, Heather Hartmann, Michele Hollins, Marshall Iles, Shelby Lewis, Dave Maller, Julie Mirdoch, Kristi Nutter, Dave Pokrandt, Tracy Quinton, Riley Swanby, Rob Thomas, Blaine Virostek, Tim Welter, Bruce Williams, Mark Williams